RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription
Guidelines for authors
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Teor. Veroyatnost. i Primenen.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Teor. Veroyatnost. i Primenen., 2018, Volume 63, Issue 2, Pages 260–283 (Mi tvp5147)  

On the order of random permutation with cycle weights

A. L. Yakymiv

Steklov Mathematical Institute of Russian Academy of Sciences, Moscow

Abstract: Let $\operatorname{Ord}(\tau)$ be the order of an element $\tau$ in the group $S_n$ of permutations of an $n$-element set $X$. The present paper is concerned with the so-called general parametric model of a random permutation; according to this model an arbitrary fixed permutation $\tau$ from $S_n$ is observed with the probability $\theta_1^{u_1}\dotsb\theta_n^{u_n}/H(n)$, where $u_i$ is the number of cycles of length $i$ of the permutation $\tau$, $\{\theta_i, i\in \mathbf{N}\}$ are some nonnegative parameters (the weights of cycles of length $i$ of the permutation $\tau$), and $H(n)$ is the corresponding normalizing factor. We assume that an arbitrary permutation $\tau_n$ has such a distribution. The function $p(n)=H(n)/n!$ is assumed to be $\mathrm{RO}$-varying at infinity with the lower index exceeding $-1$ (in particular, it can vary regularly), and the sequence $\{\theta_i, i\in \mathbf N\}$ is bounded. Under these assumptions it is shown that the random variable $\ln\operatorname{Ord}(\tau_n)$ is asymptotically normal with mean $\sum_{k=1}^n\theta_k\ln (k)/k$ and variance $\sum_{k=1}^n\theta_k\ln^2(k)/k$. In particular, this scheme subsumes the class of random $A$-permutations (i.e., when $\theta_i=\chi\{i\in A\}$), where $A$ is an arbitrary fixed subset of the positive integers. This scheme also includes the Ewens model of random permutation, where $\theta_i\equiv\theta>0$ for any $i\in\mathbf N$. The limit theorem we prove here extends some previous results for these schemes. In particular, with $\theta_i\equiv1$ for any $i\in\mathbf N$, the result just mentioned implies the well-known Erdös–Turán limit theorem.

Keywords: random permutation with cycle weights, random $A$-permutation, random permutation in the Ewens mode, order of random permutation, regularly varying function, $\mathrm{RO}$-varying function.

Funding Agency Grant Number
Russian Academy of Sciences - Federal Agency for Scientific Organizations PRAS-18-01


DOI: https://doi.org/10.4213/tvp5147

Full text: PDF file (640 kB)
First page: PDF file
References: PDF file   HTML file

English version:
Theory of Probability and its Applications, 2018, 63:2, 209–226

Bibliographic databases:

Received: 13.06.2017
Accepted:22.11.2017

Citation: A. L. Yakymiv, “On the order of random permutation with cycle weights”, Teor. Veroyatnost. i Primenen., 63:2 (2018), 260–283; Theory Probab. Appl., 63:2 (2018), 209–226

Citation in format AMSBIB
\Bibitem{Yak18}
\by A.~L.~Yakymiv
\paper On the order of random permutation with cycle weights
\jour Teor. Veroyatnost. i Primenen.
\yr 2018
\vol 63
\issue 2
\pages 260--283
\mathnet{http://mi.mathnet.ru/tvp5147}
\crossref{https://doi.org/10.4213/tvp5147}
\elib{http://elibrary.ru/item.asp?id=32823081}
\transl
\jour Theory Probab. Appl.
\yr 2018
\vol 63
\issue 2
\pages 209--226
\crossref{https://doi.org/10.1137/S0040585X97T989015}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000448195800003}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85056911984}


Linking options:
  • http://mi.mathnet.ru/eng/tvp5147
  • https://doi.org/10.4213/tvp5147
  • http://mi.mathnet.ru/eng/tvp/v63/i2/p260

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Теория вероятностей и ее применения Theory of Probability and its Applications
    Number of views:
    This page:203
    References:19
    First page:9

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019